CSN Login
Members Online: 1

You are here

Allergic Reaction to Oxaliplatin

Phoenix_66's picture
Phoenix_66
Posts: 118
Joined: Jun 2017

I completed my third round of Folfox yesterday but even with the onc reducing the oxy dose prior to treatment, as soon as I began the oxy drip, I started having an allergic reaction.  Severe burning and itching on the bottom of my feet and hands and a visible blister rash on my wrist.  My vitals seemed to be okay but they decided to discontinue the oxy yesterday until the oncologist had time to figure out what to do starting in two weeks.  They had given me benedril and steriod as pre-med before treatment but ended up having to give me two more doses of benedril during the reaction.  This morning, all signs of the reaction are gone.  My chemo nurse said that sometimes our bodies just reject a chemicl because of the amount we have received over time.  To my best calculation, that we the 23rd treatment of oxy but sretched over an 11 year period; 10 in 2006, 10 in 2013, and 3 this time.  Not sure if that matters or not but I am afraid the onc will try to continue the oxy in two weeks but stretch out how long the dose is administered. 

I really want to discuss the option of discontinuing the oxy treatment altogether and relying on just the other components of Folfox along with the cyramza I am taking for the remaining treatments.  I only have 3 more to go but then he wants me to stay on maintenance cyramza every two weeks from now on.  That is another topic I am trying to get him to discuss becuase of the distance to the clinic.  I have read about some taking Xeloda on this forum before.  Can anyone taking xeloda tell me how they are faring with it and is it being used for long-term maintenance?

Brett

mozart13
Posts: 118
Joined: Nov 2016

I was on xeloda combined with radiation for 5 weeks back in jan., was piece of cake comparing to folfox that I am on now, was pretty assymptomatic than.

Tunadog's picture
Tunadog
Posts: 235
Joined: Mar 2017

I only get a little fatigued by Xeloda, but not much else. Two weeks on one week off and a shot of Avastin after a recurrence.

Good Luck

 

Annabelle41415's picture
Annabelle41415
Posts: 6722
Joined: Feb 2009

I'm so sorry that you are having such sever recation.  After 5 treatments my hands and feet were numb constantly and had a very hard time just picking up a glass or cup and whe asking my oncologist to reduce it she just said "it's just a nuisance".  Well that nuisance turned into a life long problem as I'm now taking medication every day because of her not reducing it when asking her.  Be proactive - just wish that I'd have been more insistant.  Hope you feel better soon.

Kim

traci43's picture
traci43
Posts: 775
Joined: Jul 2007

You could try replacing oxy with irinotecean.  Side effects there are diahrrea instead of neuropathy.  I had about the same number of oxy infusions over a 3 year period, 2007-2009, but that ended with a high fever and short hospital stay.  My onc switched me to irinotecean in 2012 and I had some really bad diahrrea until my gut healed and she lowered the dose.  I've also had both the 5-FU pump and Xeloda and I prefer Xeloda.  You take the pills twice a day for 1 or 2 weeks with a week off, and you would still get an infusion of irinotecean or oxy or whatever else your onc wants you on.  Side effects are lessened this way, but you are more likely to have some hand and foot problems, blistering and sensitivity, like a burn.  Keep then moist and soft with lots of lotion, everyone has their favorite, mine is Gold Bond Aloe.  Good luck!

Subscribe to Comments for "Allergic Reaction to Oxaliplatin"